Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 371, NWS Birmingham, AL

July 10, 2011Dallas County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 10, 2011, 4:39 PM CDT for Dallas County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2011, 4:39 PM CDT (21:39 UTC)
Expired
Jul 10, 2011, 5:22 PM CDT
In force
43 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Dallas County, AL

The radar

The Birmingham radar (KBMX), 105 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2576 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS54 KBMX 102139
SVRBMX
ALC047-102230-
/O.NEW.KBMX.SV.W.0371.110710T2139Z-110710T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 530 PM CDT

* AT 436 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLD CAHABA
  PARK...OR 7 MILES SOUTHWEST OF SELMONT-WEST SELMONT...AND MOVING
  SOUTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLD CAHABA PARK...SARDIS...FIVE POINTS...DALLAS LAKE...BELKNAP...
  HAZEN AND WHITES BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3214 8694 3215 8728 3246 8721 3244 8698
TIME...MOT...LOC 2139Z 011DEG 4KT 3233 8712

$$

08
2 follow-up statements
407 
WWUS54 KBMX 102154
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CDT SUN JUL 10 2011

ALC047-102230-
/O.CON.KBMX.SV.W.0371.000000T0000Z-110710T2230Z/
DALLAS AL-
454 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DALLAS
COUNTY UNTIL 530 PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OLD
CAHABA PARK...OR 7 MILES SOUTHWEST OF SELMONT-WEST SELMONT...MOVING
SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SARDIS...FIVE POINTS...DALLAS LAKE...BELKNAP AND WHITES BLUFF.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3214 8694 3215 8728 3246 8721 3244 8698
TIME...MOT...LOC 2154Z 351DEG 6KT 3231 8711

$$

08
325 
WWUS54 KBMX 102222
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CDT SUN JUL 10 2011

ALC047-102232-
/O.CAN.KBMX.SV.W.0371.000000T0000Z-110710T2230Z/
DALLAS AL-
522 PM CDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3214 8694 3215 8728 3246 8721 3244 8698
TIME...MOT...LOC 2222Z 351DEG 6KT 3226 8710

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:13 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 10, 3:13 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SUN JUL 10 2011

.DISCUSSION...

A BIT MORE CONVECTIVE DEVELOPMENT TODAY THAN ORIGINALLY EXPECTED.
THIS ACTUALLY KEPT TEMPERATURES DOWN IN THE EAST CENTRAL PORTIONS.
HOWEVER...HEAT INDEX VALUES CLIMBED ABOVE 105 DEGREES JUST ABOUT
EVERYWHERE ELSE BEFORE THE RAINS STARTED FILLING IN AND COOLING
THINGS OFF HERE AND THERE. I PLAN ON CARRYING SCATTERED POPS
DURING THE EVENING HOURS...BUT RESERVE THE RIGHT TO MAKE LAST
MINUTE ADJUSTMENTS BASED ON RADAR TRENDS.

THERE WAS SOME DISCUSSION ON HOW BEST TO HANDLE THE ONGOING AND
TO-BE-ISSUED HEAT ADVISORIES. AFTER COORDINATING WITH HUN...
DECIDED THE BEST COURSE OF ACTION WAS TO ISSUE A SEPARATE HEAT
ADVISORY FOR MONDAY (RATHER THAN EXTEND CURRENT ONE OVERNIGHT AND
INTO/THROUGH TOMORROW). ITS SEMANTICS...I KNOW...BUT IT NEEDED TO
BE ADDRESSED.

THE HEAT IS STILL ON FOR MONDAY...AND WILL LIKELY CONTINUE (OR
POSSIBLY PEAK) ON TUESDAY. HOWEVER...MY CONFIDENCE IN TUESDAY'S
TEMPS HAS DROPPED EVER SO SLIGHTLY...AS WE ARE NOW GETTING SIGNALS
FROM THE MODELS THAT THERE MAY ACTUALLY BE A BIT MORE
SHOWERS/STORMS AROUND (MUCH LIKE TODAY). IF THE RAIN HOLDS OFF OR
DOESN'T MATERIALIZE...THEN TUESDAY WILL LIKELY BE THE HOTTEST DAY
OF THIS PARTICULAR STRETCH OF ENHANCED HEAT.

LONG RANGE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL RIDGE
RESPONSIBLE WILL SHIFT ITS CENTER EITHER WEST OR NORTHWEST OF
ALABAMA TOWARDS THE END OF THE UPCOMING WEEK OR NEXT WEEKEND. THIS
WOULD...THEORETICALLY ...BRING TEMPERATURES BACK DOWN TO MORE
SEASONAL LEVELS.

/61/

&&

.AVIATION...18Z TAF DISCUSSION.

SCT CONVECTION HAS BEEN ONGOING THIS MORNING...BUT HAS GENERALLY
BEEN REMOVED FROM TAF SITES. EXPECT DEVELOPMENT TO CONTINUE THROUGH
THE AFTERNOON AND EARLY EVENING...AT LEAST. BASED ON CURRENT CU
DEVELOPMENT AND RADAR TRENDS...HAVE TIMED OUT INCLUSION OF VCTS. ANY
STORM COULD PRODUCE GUSTY WINDS...HEAVY RAINFALL...AND FREQUENT
LIGHTNING.

LOW CONFIDENCE FOR THE OVERNIGHT FORECAST. BOUNDARY COLLISIONS COULD
HELP MAINTAIN AT LEAST ISOLATED TS COVERAGE OVERNIGHT. FOR
NOW...WILL NOT INCLUDE ANY VCTS WORDING AFTER 03Z. DO NOT EXPECT
WIDESPREAD FOG PROBLEMS OVERNIGHT. REDUCED VIS SHOULD BE LIMITED TO
SITES THAT RECEIVE A SIGNIFICANT AMOUNT OF RAIN THIS AFTERNOON AND
EVENING. WILL WAIT TO SEE HOW THE RAINFALL COVERAGE EVOLVES BEFORE
ADDING ANY MENTION OF BR AT ANY SITES.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

14

&&

.CLIMATE...ABOVE NORMAL HIGH TEMPERATURES ARE EXPECTED OVER THE NEXT SEVERAL
DAYS. HERE IS A LOOK AT SOME OF THE CALENDAR DAY EXTREMES THROUGH
WEDNESDAY...

 	       BHM  TCL  ANB  MGM

JULY 11 (MON)  103  102  103  104
JULY 12 (TUE)  106  105  102  105
JULY 13 (WED)  106  104  105  105

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  97  77  97  75 /  30  30  20  40  30
ANNISTON    75  97  77  97  74 /  30  30  20  40  30
BIRMINGHAM  76  98  78  97  74 /  30  20  20  40  30
TUSCALOOSA  76 100  78  98  76 /  30  20  20  40  30
CALERA      76  98  76  97  74 /  30  20  20  40  30
AUBURN      73  97  75  97  75 /  30  30  20  40  30
MONTGOMERY  75  99  75  98  75 /  30  40  20  40  30
TROY        74  97  75  97  70 /  30  40  20  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALL COUNTIES.
HEAT ADVISORY FROM NOON TO 7 PM CDT MONDAY FOR ALL COUNTIES.

&&
Hazardous weather outlook, Jul 10, 1:43 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT SUN JUL 10 2011

ALZ011>015-017>050-111830-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
143 PM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TEMPERATURES ARE EXPECTED TO BE WELL ABOVE NORMAL THIS AFTERNOON
RANGING FROM THE MID 90S TO NEAR 100 DEGREES ACROSS ALL OF CENTRAL
ALABAMA. WHEN CONSIDERING THE HIGHER RELATIVE HUMIDITY VALUES...HEAT
INDEX VALUES WILL RANGE BETWEEN 105 AND 110 DEGREES FROM NOON
THROUGH 7 PM.

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THIS AFTERNOON FROM 1 PM
THROUGH 8 PM...WITH DAMAGING WINDS AS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT WILL BE WORSENING DURING THE FIRST HALF OF THE WORK WEEK.
TEMPERATURES WILL RANGE IN THE UPPER 90S TO LOWER 100S ACROSS MUCH
OF THE AREA. WHEN FACTORING RELATIVE HUMIDITY...HEAT INDEX VALUES
WILL RANGE BETWEEN 105 AND 110 DEGREES. IF RAIN COVERAGE IS LESS
THAN EXPECTED TUESDAY AND WEDNESDAY...TEMPERATURES AND HEAT INDEX
VALUES COULD BE HIGHER THAN CURRENTLY FORECASTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 2:10 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
210 PM CDT SUN JUL 10 2011

ALZ050-102000-
BARBOUR AL-
210 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 300
PM CDT...

AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GAINO...OR 14 MILES NORTHEAST OF CLIO...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GAINO...
  TEXASVILLE...
  RICHARDS CROSSROADS...
  BAKER HILL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3189 8556 3192 8537 3178 8513 3177 8513
      3177 8515 3174 8519 3171 8520 3169 8522
      3170 8523 3170 8541 3162 8541 3161 8543
TIME...MOT...LOC 1910Z 317DEG 16KT 3181 8540

14
Special weather statement, Jul 10, 3:07 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT SUN JUL 10 2011

ALZ044-102045-
MONTGOMERY AL-
307 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONTGOMERY COUNTY UNTIL
345 PM CDT...

AT 303 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SPRAGUE...OR 10 MILES WEST OF MEADVILLE...MOVING
EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MEADVILLE...
  SPRAGUE...
  SELLERS...
  STRATA...
  NAFTEL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3201 8631 3205 8631 3204 8636 3207 8641
      3210 8641 3219 8637 3215 8609 3197 8618
      3196 8622
TIME...MOT...LOC 2007Z 291DEG 9KT 3210 8630

14
Special weather statement, Jul 10, 3:51 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT SUN JUL 10 2011

ALZ025-102130-
SHELBY AL-
351 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHELBY COUNTY UNTIL 430
PM CDT...

AT 347 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ALABASTER...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ALABASTER...
  CALERA...
  MONTEVALLO...
  MAYLENE...
  SHELBY COUNTY AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3310 8666 3309 8693 3332 8685 3334 8673
TIME...MOT...LOC 2051Z 352DEG 9KT 3326 8681

14
Special weather statement, Jul 10, 4:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT SUN JUL 10 2011

ALZ033>035-102230-
BIBB AL-CHILTON AL-PERRY AL-
426 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...WESTERN
CHILTON AND SOUTHEASTERN BIBB COUNTIES UNTIL 530 PM CDT...

AT 422 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TALLADEGA NATIONAL FOREST...OR 10 MILES SOUTHEAST
OF CENTREVILLE...MOVING SOUTH AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  TALLADEGA NATIONAL FOREST...
  LAWLEY...
  CHILTON COUNTY MOTOR SPORTS PARK...
  MAPLESVILLE...
  PARNELL...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3263 8715 3302 8715 3306 8691 3275 8665
      3269 8674 3266 8699 3267 8701 3272 8702
      3270 8703 3266 8703
TIME...MOT...LOC 2127Z 344DEG 11KT 3290 8696

08/MNK
Special weather statement, Jul 10, 4:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT SUN JUL 10 2011

ALZ040-102230-
DALLAS AL-
433 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS COUNTY UNTIL 530
PM CDT...

AT 431 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OLD CAHABA PARK...OR 7 MILES WEST OF SELMONT-WEST
SELMONT...MOVING SOUTH AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SARDIS...
  OLD CAHABA PARK...
  ORRVILLE...
  FIVE POINTS...
  DALLAS LAKE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3212 8726 3214 8726 3214 8728 3220 8734
      3247 8734 3247 8698 3211 8694 3211 8724
TIME...MOT...LOC 2133Z 022DEG 3KT 3235 8712

08/MNK
Special weather statement, Jul 10, 4:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 PM CDT SUN JUL 10 2011

ALZ015-024-102230-
JEFFERSON AL-WALKER AL-
439 PM CDT SUN JUL 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER AND WESTERN
JEFFERSON COUNTIES UNTIL 530 PM CDT...

AT 439 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR GORGAS STEAM PLANT...OR 11 MILES SOUTH OF
CORDOVA...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  OAK GROVE...
  SYLVAN SPRINGS...
  MAYTOWN...
  LITTLE SHOAL...
  BIRMINGHAMPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3352 8696 3337 8722 3350 8729 3350 8728
      3350 8726 3351 8726 3352 8730 3356 8732
      3359 8732 3359 8734 3367 8738 3374 8724
TIME...MOT...LOC 2139Z 329DEG 8KT 3360 8720

19

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:34 PM CDTAreal Flood AdvisoryBMXWalker116 min
Jul 9, 8:28 PM CDTAreal Flood AdvisoryBMXShelby2 hr
Jul 9, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Jul 10, 1:05 PM CDTSpecial Weather StatementBMXBlount25 min
Jul 10, 1:12 PM CDTSpecial Weather StatementBMXElmore33 min
Jul 10, 1:14 PM CDTSpecial Weather StatementBMXRussell46 min
Jul 10, 2:02 PM CDTSpecial Weather StatementBMXShelby43 min
Jul 10, 2:10 PM CDTSpecial Weather StatementBMXBarbour50 min
Jul 10, 3:07 PM CDTSpecial Weather StatementBMXMontgomery38 min
Jul 10, 3:51 PM CDTSpecial Weather StatementBMXShelby39 min
Jul 10, 3:55 PM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more27 hr
Jul 10, 4:26 PM CDTSpecial Weather StatementBMXBibb64 min
Jul 10, 4:33 PM CDTSpecial Weather StatementBMXDallas57 min
Jul 10, 4:39 PM CDTSpecial Weather StatementBMXJefferson51 min
Jul 10, 4:51 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry39 min
Jul 10, 5:49 PM CDTAreal Flood AdvisoryBMXTuscaloosa116 min
Jul 10, 6:15 PM CDTSpecial Weather StatementBMXTuscaloosa45 min
Jul 10, 6:16 PM CDTFlash Flood WarningBMXTuscaloosa73 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.